Funnel Cloud, Harris
- When
- May 4, 9:45 AM CST
- Where
- Harris County, 3 mi SW of Baytown
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.857, -95.392 (the zone’s center; the record gives no point)
Several funnel clouds over the Houston Ship Channel.
12 hail, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 4, 8:51 AM CST, 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 951 AM CDT THU MAY 4 2006 .UPDATE... SE TX WILL BE UNDER OR NEAR A COUPLE OF SHORTWAVE TROUGHS TODAY. THE 12Z SOUNDINGS FROM CRP AND LCH INDICATED A BIT OF A CAP ALOFT. THE CAP WAS STRONGER AT CRP...INDICATING LESS CHANCES OF RAIN TOWARD THE SOUTH. THE LI/S RANGED FROM -11 AT CRP TO -6 AT LCH WHILE THE CAPE WAS FROM BETWEEN 3000 TO 4000. THIS COUPLED WITH PW/S OF 1.1 TO 1.3 AND THE WEAKER CAP AT LCH SUGGESTS BETTER CHANCES OF RAIN THAN CURRENTLY FORECAST. ALREADY AT MID MORNING SCATTERED SHOWERS WERE DEVELOPING ACROSS AN AREA ALONG AND EAST OF THE INTERSTATE 45 CORRIDOR. WITH OUTFLOW BOUNDARIES AT THE SURFACE PROVIDING A LOW-LEVEL FOCUS COUPLED WITH THE SHORTWAVE TROUGHS ALOFT...WILL UP THE POPS OVER MOST LOCATIONS FOR TODAY AND THIS EVENING. PL-40 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 426 AM CDT THU MAY 4 2006 GMZ330-335-350-355-TXZ163-164-176>179-195>200-210>214-226-227- 235>238-051200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 426 AM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT UPPER LEVEL IMPULSES FIRING UP THUNDERSTORMS NEAR THE DRY LINE OVER WEST TEXAS AND THE FRONTAL BOUNDARY IN NORTH TEXAS WILL CONTINUE TO INITIATE THUNDERSTORM ACTIVITY. SOME OF THIS ACTIVITY MAY MAKE ITS WAY TO PORTIONS OF SOUTHEAST TEXAS MAINLY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ORGANIZED CONVECTION IS EXPECTED OVER NORTH TEXAS LATE FRIDAY. SOME OF THIS ACTIVITY MAY PUSH SOUTH TO OUR REGION FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND ON FRIDAY NIGHT.
The Houston radar (KHGX), 52 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
12 hail, 1 funnel cloud. Local standard time, as filed.
Several funnel clouds over the Houston Ship Channel.
Nickel to quarter size hail at FM 2920 and Teagle Road.
Quarter size hail at Spring Cypress and Kuykendahl.
Quarter to tea cup size hail in the Champions Forest Subdivision.
Nickel size hail at FM 249 and Louetta.
Penny size hail.
Ping pong ball size hail caused significant damage to vehicles.
Half dollar size hail on T.C. Jester Road north of FM 190.
Penny size hail at the intersection of Airline and West Road.
Quarter size hail.
Golf ball size hail at Beltway 8 and Tanner Road.
Nickel size hail in the Binglewood neighborhood.
Penny size hail at the intersection of Bellaire and Hillcroft.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509460, 5509461, 5509462, 5509463, 5509464, 5509465, 5509466, 5509467, 5509468, 5509469, 5509470, 5509471, 5509550.